To send content items to your account,
please confirm that you agree to abide by our usage policies.
If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account.
Find out more about sending content to .
To send content items to your Kindle, first ensure firstname.lastname@example.org
is added to your Approved Personal Document E-mail List under your Personal Document Settings
on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part
of your Kindle email address below.
Find out more about sending to your Kindle.
Note you can select to send to either the @free.kindle.com or @kindle.com variations.
‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi.
‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.
To better define the role of multiple risk factors for cytotoxic Clostridium difficile-associated diarrhea.
A Veterans Affairs Medical Center.
Thirty-three case patients with C difficile -associated diarrhea. Two control groups were used: one group consisted of 32 patients from the same ward as the case patients, and one group consisted of 34 patients with nosocomial diarrhea and negative C difficile toxin assays.
Multivariate analyses revealed that exposure to second- or third-generation cepha-losporins was the most important independent risk factor, even after controlling for other antimicrobial use (odds ratio [OR]=8.3, 95% confidence interval [CI95] = 1.4 to 48.9 compared to ward controls; OR= 9.6, CI95 = 2.1 to 44.1 compared with diarrhea controls). Persons exposed to two or more antimicrobials simultaneously were at substantially elevated risk (OR= 18.7, CI95 = 4.1 to 85.8 compared with ward controls; OR=21.5, CI95=3.2 to 141.9 compared with diarrhea controls).
Physicians should consider carefully the appropriateness of second- and third-generation cephalosporin use and combination antimicrobial therapy, especially during nosocomial C difficile -associated diarrhea outbreaks.
Email your librarian or administrator to recommend adding this to your organisation's collection.